Missouri, 2016Flood in Missouri, October 7, 2016
October 7, 2016 · NWS SGF · 1 event in 1 county or zone
Slow moving thunderstorms produced isolated heavy rainfall and one report of flooding across west central Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced isolated heavy rainfall and one report of flooding across west central Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 7, 5:30 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 7, 5:30 AM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
630 AM CDT Fri Oct 7 2016
.SHORT TERM...(Today and tonight)
Issued at 218 AM CDT Fri Oct 7 2016
A strong cold front is beginning to move into the region from the
northwest as of 2 AM, and will continue to push through the area
this morning. An area of thunderstorms that developed ahead of the
front last night has weakened considerably this morning, with
rain generally confined to the western half of the CWA. Current
expectations are for this area of rain to continue for a few more
hours, before diminishing as the front moves through. For areas
east of Highway 65, additional rainfall appears relatively
unlikely at this time.
The frontal passage should bring a noticeable drop in
temperatures this morning for many areas, though some moderate
warming (or at least steady temperatures) is expected by
afternoon as increasing sunshine offsets the cold air advection.
Dewpoints will tank this afternoon into the 40s as high pressure
starts to build into the area. This will set the stage for a
chilly night, with low temperatures in the low 40s for most. A few
readings in the upper 30s are certainly possible in some of the
colder areas.
.LONG TERM...(Saturday through Thursday)
Issued at 218 AM CDT Fri Oct 7 2016
This looks to be the second weekend in a row of near perfect early
Autumn weather, with highs Saturday and Sunday in the 70s, and
lows in the 40s. Skies should remain sunny through the weekend.
Pleasant weather will continue into at least mid week next week,
with a gradual warming trend Monday-Wednesday. Another frontal
passage, albeit much weaker than this morning's, is possible by
Wednesday or Thursday, as a shortwave swings across the northern
Plains and Great Lakes. Precip chances with this front look
somewhat limited, given a fairly dry airmass in place.
Upper level ridging looks to take control behind the mid week
shortwave, with highs warming into the upper range of
climatological averages to round out the workweek.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 627 AM CDT Fri Oct 7 2016
Pilots can expect MVFR to locally IFR conditions to overspread the
area this morning as a cold front moves across the region. Winds
will shift to the northwest and ceilings will lower with the
frontal passage. Improving flight conditions will occur this
afternoon from west to east as drier airmass spreads into the
area.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Foster
Hazardous weather outlook, Oct 7, 4:10 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 AM CDT FRI OCT 7 2016
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
510 AM CDT FRI OCT 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED FLOODING RISK.
DISCUSSION...
SOME REMNANT MINOR FLOODING WILL CONTINUE ACROSS SOUTHEASTERN
KANSAS AND WEST CENTRAL MISSOURI TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE FOR THUNDERSTORMS DURING THE MIDDLE
OF NEXT WEEK AS ANOTHER COLD FRONT APPROACHES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)
THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
FOSTER
Flood, Vernon
- When
- October 7, 8:22 AM CST to 10:22 AM CST
- Where
- Vernon County, 0.88 mi NE of Stotesbury to 1.07 mi N of Stotesbury
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.980, -94.560
State Highway V was closed due to flooding along the Little Osage River.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tropical Storm in Georgia, October 7 to 8, 20163 deaths · 4 injured · 26 events
- Flash Flooding and Flooding in South Carolina, October 7 to 8, 2016$8.9 million · 56 kt wind · 36 events
- Tropical Storm and Storm Surge in South Carolina, October 7 to 8, 201649 events
- Tropical Storm in Georgia, October 7 to 8, 2016$86,000 · 4 events
- Frost and Freeze in Utah, October 7, 20161 event
- Flood in Texas, October 7, 20161 event
- Marine High Wind in Lake Superior, October 7, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 661875.